MAUDE Adverse Event Report: BAXTER HEALTHCARE CORPORATION SPECTRUM WIRELESS BATTERY MODULE; PUMP, INFUSION

BAXTER HEALTHCARE CORPORATION SPECTRUM WIRELESS BATTERY MODULE; PUMP, INFUSION
Model Number 36010
Medical Device Problem Code Pumping Stopped (1503)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 08/26/2024
Type of Reportable Event Death
Additional Manufacturer Narrative
This event is related to mfr report number 1314492-2024-03090.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported a spectrum pump stopped infusing and "died" without alarming a low battery.During transport from the intensive care unit to computed tomography (ct) scan, the patient was receiving epinephrine (dose, programmed volume and delivery rate unknown) and lactated ringers via a second spectrum pump.While en route the pump ¿stopped working¿ and the staff was unaware of this stoppage and ¿it¿s possible (that the) notice was given that the battery was failing but due to the stress of the situation someone could have ignored the alarm¿.At this point the pump had been in use for ¿two plus hours¿.Doses of epinephrine were ¿pushed¿, and a new pump was programed to continue the infusion.After an unspecified amount of time the patient died.It was not reported what was the cause of death nor was it reported if an autopsy had been requested.No further information was available at the time of this report.
 
Additional Manufacturer Narrative
Additional information b1, b2, b3, d9, h3, h6 and h11: h11: the device was received for evaluation.During functional testing, the reported "stopped infusing and "died" at the same time without alarming a low battery" was not reproduced.The wireless battery module was put on a known good pump and began charging.Verified internal software, internal mac address and connected to the network.The event history log (ehl) review was not performed because only the battery was returned for service and the ehl is not retrievable from the battery module.This device has no previous service events; therefore, a service history review is not required, and a review of the device history record was performed.The device history record (dhr) review did not identify any issues during the manufacturing of the device that may be related to the current complaint.Additionally, the review of the dhr did not reveal any evidence of nonconforming product.Evaluation determined the causality to be corroded radio printed circuit board (pcb) contacts from fluid intrusion and therefore the wireless battery module was deemed unserviceable and will be scrapped.The territory manager provided additional information that customer used poor cleaning practices by cleaning the pump without removing the battery from the pump and facility changed cleaning.The territory manager helped with updating the cleaning procedure.The poor cleaning caused the pump to shut down and depressed battery contact pins.Fa-2020-012 addresses the relationship between the poor cleaning practices and pump shut down.Should additional relevant information become available, a supplemental report will be submitted.

Brand Name
SPECTRUM WIRELESS BATTERY MODULE
Common Device Name
PUMP, INFUSION
Manufacturer (Section D)
BAXTER HEALTHCARE CORPORATION
deerfield IL
Manufacturer (Section G)
BAXTER HEALTHCARE - MEDINA
711 park ave
medina NY 14103
Manufacturer Contact
25212 w. illinois route 120
round lake, IL 60073
2242702068
MDR Report Key20369599
Report Number1314492-2024-03092
Device Sequence Number3689198
Product Code FRN
UDI-Device Identifier00085412718378
UDI-Public(01)00085412718378(10)0004F35170E7(17)241025
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K133801
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 05/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/25/2024
Device Model Number36010
Device Catalogue Number36010
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2024
Supplement Date Received by Manufacturer04/04/2025
Initial Report FDA Received Date10/04/2024
Supplement Report FDA Received Date05/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EPINIEPHRINE.; LACTATED RINGERS.; SIGMA SPECTRUM INFUSION PUMP 2056279.
Outcome Attributed to Adverse Event Death;
Patient SexUnknown